Jump to content
CrazyBoards.org

Lexapro to Lexapro+Wellbutrin to Wellbutrin Alone


Recommended Posts

Have any of you done this? I've been on Lexapro for about 2 years. 5 or so months ago added Wellbutrin and I'm wondering about ditching the Lexapro. I'm not liking some of the side effects that Wellbutrin has helped with, but not a whole lot. I'm taking 20 mgs. Lex and 300XL Wellbutrin.

I'm between pdocs, have an appt. with a new guy in a month, but I want to have some ideas before I go. My other strategy is to go with a list of symptoms and a mood chart and just say, WTF? And possibly have everything changed.

I'm not crazy depressed, but I've come to take that as *normal*, and maybe I think I'm selling myself short with the happiness thing. I don't know. For the longest time, just the NOT wanting to kill myself was enough. But since that's been stable for awhile, I'm starting to think, hey, there is still a LOT missing here.

Link to comment
Share on other sites

I've been on Lexapro for about 2 years. 5 or so months ago added Wellbutrin and I'm wondering about ditching the Lexapro. I'm not liking some of the side effects that Wellbutrin has helped with, but not a whole lot. I'm taking 20 mgs. Lex and 300XL Wellbutrin.

That's almost *exactly* the same cocktail I had for the same duration, the only difference was I was on (generic)WB SR instead of XL. And *exactly* the same change I made, I'm only on 200mg Bupropion right now. And yours are the same reasons I had for the change, once I was reasonably stable for a while the Lex side effects started to get very difficult to tolerate, particularly the apathy and cognitive mental fog, and the WB wasn't counteracting them in the way pdoc had hoped it would.

I think since you're starting with a new pdoc the mood chart and symptom list sound like a good place to start. By the time I get to see my doc next it will have been over 2 months so I'm going to do something similar. I don't have a mood chart but I'll put together a rough timeline based on my blog entries since I last saw him.

What did your previous doc say about long-term possibilities/prognosis? Mine told me that he thought I was on the border between possibly needing long-term meds for life (due to long history of unmedicated depressive episodes) and possibly being OK with lower dose meds and even periodic med 'holidays' (if I add more aggressive therapy) since I hadn't relapsed into acute crisis-level depression for over 2 years.

Not to be discouraging, but I've been off the Lex since September and on only 200mg generic WB since October and I'm not doing fantastic mood-wise. I can't remember the last time I've been so irritable with bursts of irrational anger for such a long stretch. And I've started skin picking again. On the other hand, my head feels so clear and free of the "duh..." fog that the Lex had me in which is a HUGE deal to me.

Pdoc OK'd my med reduction but I think I'm going to ask for another change the next time I see him. I feel better in some ways and worse in others, but the net result seems to be somewhat worse than better.

I know you already know the YMMV drill, good luck with any change/reduction you and your new doc make!

Link to comment
Share on other sites

What did your previous doc say about long-term possibilities/prognosis?
Who knows? There has never been a discussion about being off meds at all. I can't fathom that either. I'm 48 now, I've had MDD for 20 years, at least. It gets, or has with me, progressively worse. Maybe after menopause I might catch a break, but in the TMI dept., judging from my periods still, that time is a ways off yet.

I can't remember the last time I've been so irritable with bursts of irrational anger for such a long stretch. And I've started skin picking again. On the other hand, my head feels so clear and free of the "duh..." fog that the Lex had me in which is a HUGE deal to me.
I hear you, but you also have a situational stress right now that would make even *normal* people a little crazy. Y'know? I was, a few years ago, put on WB alone and was very irritable, like even ragey in the first week or so and couldn't hang. I stopped and just said, "give me and SSRI" or maybe that's when I went on Effexor, I don't know. But now that I'm on the WB and the start up side effects have all resolved, I kinda want to see what happens. And you are on the money. I want my brain back, I want my energy back, all those "incidentals".

Thank you, Circles.

Link to comment
Share on other sites

I was on lex, then lex+WB, then just WB, now nothing. When I stopped the lex and went to straight WB I lost 35 pounds! I had a lot more energy too. I did have WB side effects - trouble sleeping, buzzing in my head, hands shaking, dry mouth. I went up and down on my WB dosage for a couple of years, I hated the side effects but whenever I tried to go off of it I spiraled downward. Finally I decided to bite the bullet and get off of it. I've been off for about 3 weeks now. I'm sleeping great, no more head buzzing or dry mouth. And I really believe that my anxiety has improved without the WB. As for my depression, well, I'm not spiraling quickly downward or anything terrible, but my moods are fairly unstable. Basically my moods consist of sad, sadder, and pretty darn sad. I'm also irritable.

I must add, though, that I take klonopin every night before bed, so it's not like I'm taking nothing right now. I'm glad to be off the lex and WB though.

Link to comment
Share on other sites

I hear you, but you also have a situational stress right now that would make even *normal* people a little crazy.
Sorry I sorta jacked your thread, this was supposed to be about you! ;)

I was, a few years ago, put on WB alone and was very irritable, like even ragey in the first week or so and couldn't hang. I stopped and just said, "give me and SSRI" or maybe that's when I went on Effexor, I don't know. But now that I'm on the WB and the start up side effects have all resolved, I kinda want to see what happens. And you are on the money. I want my brain back, I want my energy back, all those "incidentals".

Not cool at all that you had to go thru that crap. But encouraging to hear that its not *just* me being a snarling bitch, that the meds and/or the MI itself probably have something to do with it.

OK, back to focusing the thread on S9!

Link to comment
Share on other sites

I hear you, but you also have a situational stress right now that would make even *normal* people a little crazy.
Sorry I sorta jacked your thread, this was supposed to be about you!

No, no! Not at all...in fact, it helps me a great deal for you to share your experience, as with everyone else. It's how I learn. I just meant that your life definitely IS extra craptastic with the grad school apps and hopefully when that's done, maybe you won't be as irritable. Hopefully, right?

I'm happy to share my thread(s) with you, Circles. ;)

And thanks to my pals Susan and GF also.

GF, you are a braver woman than me. I have NO intentions of ever going off ADs. Ever. Two trips to the looney bin is enough for me. It's all fun and games til you're on the business side of a locked ward eating with plastic sporks.

Link to comment
Share on other sites

I only read the original post--none of the responses.

I've been on just Lex, just WB, and both. I'm currently taking 5 mg Lex and 300 mg generic WB XL. I like having the Lex because it tempers the rage and agitation that I get from the WB alone. Maybe cut back on the Lex and stay at a lower dosage for a while before you take it out of the cocktail entirely.

Link to comment
Share on other sites

Maybe cut back on the Lex and stay at a lower dosage for a while before you take it out of the cocktail entirely.
Yeah, definitely would taper down incrementally by 5 mgs. probably. Of course, the *smart* thing to do is nothing until I see the new pdoc next month.

Now, the challenge becomes to be *smart*. ;)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...